Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 22, 2021, 9:49 AM EDT for Taylor County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2021, 9:49 AM EDT (13:49 UTC)
- Expired
- Jun 22, 2021, 10:30 AM EDT
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
County Taylor County, FL
The radar
The Moody AFB radar (KVAX), 75 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1453 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted.
767
WWUS82 KTAE 221349
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
949 AM EDT Tue Jun 22 2021
FLZ019-028-029-128-221430-
Inland Taylor FL-Madison FL-Coastal Taylor FL-Lafayette FL-
949 AM EDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAFAYETTE...NORTHERN
TAYLOR AND SOUTHEASTERN MADISON COUNTIES UNTIL 1030 AM EDT...
At 949 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Madison to near Perry to 26
miles east of St. Marks. Movement was east at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Perry, Lee, Pinland, Moseley Hall, Chancey, Secotan, Boyd, Smith,
Hopewell, Buckville, Mayo Junction, Townsend, Lake Bird, Foley,
Perry-Foley Airport, Bucell Junction, Athena, Day, Hampton Springs
and Shady Grove.
LAT...LON 3037 8319 3035 8319 3035 8321 3031 8321
3029 8323 3026 8324 3025 8325 3023 8324
3018 8325 3017 8323 3015 8324 3010 8322
2989 8346 3007 8393 3018 8371 3042 8354
3045 8322 3042 8322 3041 8318 3039 8317
TIME...MOT...LOC 1349Z 276DEG 24KT 3036 8342 3014 8360 3003 8379
$$
25-CAMPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 22, 7:04 AM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 22, 7:04 AM EDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
704 AM EDT Tue Jun 22 2021
.AVIATION...
[Through 12Z Wednesday]
As the line of showers and storms progresses across the area over
the next few hours brief periods of MVFR/IFR are possible within
the heaviest rainfall as thunderstorms pass over terminals. Pop up
thunderstorms are possible this afternoon at ECP, DHN and ABY. Showers
and storms are expect to be decrease by sunset with precip ending
first at the westernmost terminals with eastern terminals
following shortly afterwards. Winds could be gusty at times within
thunderstorms.
&&
.PREV DISCUSSION [354 AM EDT]...
.NEAR TERM [Through Tonight]...
As a front continues to make its way southeast across central CONUS
we'll continue to have convective activity ahead of the front
through this evening. The main line of showers and storms currently
making their way through the FL Panhandle is expected to be at the
eastern edge of our CWA by sunset as the frontal feature slows down
and reorients itself from west to east just north of our CWA. The
line is currently in the best environmental set up with MLCAPE over
2000 J/kg and with 0-3km helicity between 150-250 m2/s2. However,
instability is expected to decrease as the line progresses eastward
and the linear structure of the system is expected to gradually
weaken after the line crosses Tallahassee. After a wet few days, we
can expect another 1-2 inches from todays' storms with isolated 2-3
inches possible. Heavy downpours on top of recent rains will cause
concern for potential flash flooding with some riverine flooding
also possible thereafter. Expect daytime highs in the low to mid 80s
with overnight lows in the low 70s.
.SHORT TERM [Wednesday Through Thursday]...
Upper level trough remains situated across the eastern U.S. on
Wednesday. The front that will affect the region today will
remain stretched across the CWA on Wednesday and continue to
provide a focus for enhanced convection on Wednesday. This
boundary does appear to linger in the region on Thursday, helping
to keep PoPs above normal through the short term. The main hazard
in the short term will be the continued risk of flash flooding
with high rainfall rates and multiple days/rounds of showers and
thunderstorms. In addition, instability does increase for
Wednesday and Thursday and a few strong storms with gusty winds
will be possible.
.LONG TERM [Thursday Night Through Tuesday]...
Upper level trough over the eastern CONUS is squeezed as ridging
builds in from the west. As this occurs, a piece breaks off with an
upper level low moving south and west across the Gulf of Mexico
through the weekend. Southeasterly flow at the surface will prevail
through the long term and we will see a general summertime pattern
with our great thunderstorm chances in the afternoon and evening.
Highs will be in the upper 80s to low 90s with lows in the lower
70s.
.MARINE...
A front will sink southward today and remain near the area over the
next few days. This will help to elevate shower and thunderstorm
chances across the region through Thursday. Elevated southerly winds
today will allow for a Small Craft Exercise Caution headline, but
winds fall below 15 knots for Wednesday through the rest of the work
week, outside of any thunderstorms.
.FIRE WEATHER...
A wet weather pattern will continue for the next several days,
limiting any fire weather concerns.
.HYDROLOGY...
Multiple rounds of rain have already moved through the
region. Along the coast in the Florida Panhandle and Big Bend,
widespread amounts of 2-3 inches fell in the past 24 hours with
isolated values of 5-6 inches. Additional rainfall is expected today
and tomorrow with another 2-4 inches possible and isolated areas of
5-7 inches.
The amounts over the past 24 hours have primed the region and with
additional rainfall expected, flash flooding will be possible,
particularly in the Florida Panhandle, Florida Big Bend, and the
southern portions of southwest Georgia. A Flash Flood Watch
remains in effect for this region. Outside of that area, the flash
flood threat is a little lower since they haven't seen the
rainfall amounts that locations further south have observed over
the past 24 hours.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 83 70 86 71 87 / 90 50 70 40 50
Panama City 84 74 85 74 86 / 90 50 70 30 50
Dothan 81 70 84 71 85 / 90 40 70 30 50
Albany 83 71 86 71 86 / 90 40 60 40 50
Valdosta 82 69 86 70 85 / 90 40 80 40 60
Cross City 84 72 86 71 86 / 90 40 70 40 60
Apalachicola 84 74 85 74 85 / 90 50 60 30 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Thursday morning for Calhoun-Central
Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-Holmes-
Inland Bay-Inland Franklin-Inland Gulf-Inland Jefferson-
Inland Taylor-Inland Wakulla-Jackson-Lafayette-Leon-Liberty-
Madison-North Walton-South Walton-Washington.
High Rip Current Risk through Wednesday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...Flash Flood Watch through Thursday morning for Brooks-Decatur-
Grady-Lowndes-Seminole-Thomas.
AL...None.
GM...None.
&&
NEAR TERM...Oliver
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...Oliver
MARINE...Fieux
FIRE WEATHER...Oliver
HYDROLOGY...FieuxIn the hours before
Special weather statement, Jun 22, 8:19 AM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
819 AM EDT Tue Jun 22 2021
FLZ017-018-221300-
Inland Jefferson FL-Leon FL-
819 AM EDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON AND
SOUTHEASTERN LEON COUNTIES UNTIL 900 AM EDT...
At 819 AM EDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Tallahassee, moving east at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Monticello, Tallahassee, Alma, Ralford Greenway, Dills, Nash,
Miccosukee, Drifton, Casa Blanco, Chaires, Waukeenah, Pisgah Church,
Lake Miccosukee, Apalachee Regional Park, Chaires Crossroads, Festus,
Aucilla, Baum, Capps and Lois.
LAT...LON 3058 8362 3057 8362 3057 8364 3055 8364
3055 8367 3054 8367 3054 8370 3052 8371
3052 8373 3051 8374 3049 8373 3043 8372
3041 8375 3036 8417 3057 8420 3066 8376
3065 8362 3064 8360 3058 8360
TIME...MOT...LOC 1219Z 258DEG 36KT 3047 8410
25-CAMPLocal storm report, Jun 22, 8:23 AM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
823 AM EDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLOOD 3 E OVERSTREET 30.00N 85.32W
06/22/2021 GULF FL DEPT OF HIGHWAYS
WATER IN ROADWAY.
&&Local storm report, Jun 22, 8:27 AM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
827 AM EDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 AM FLOOD 2 WSW TALLAHASSEE COMM 30.44N 84.37W
06/22/2021 LEON FL DEPT OF HIGHWAYS
STANDING WATER ON EASTBOUND SIDE OF THE
ROAD.
&&Special weather statement, Jun 22, 9:02 AM EDT, 47 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
902 AM EDT Tue Jun 22 2021
FLZ018-019-028-118-128-221345-
Inland Taylor FL-Coastal Jefferson FL-Inland Jefferson FL-Madison FL-
Coastal Taylor FL-
902 AM EDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON...NORTHWESTERN
TAYLOR AND MADISON COUNTIES UNTIL 945 AM EDT...
At 902 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles south of Quitman to 10 miles east of
St. Marks. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Madison, Perry, Greenville, Hells Half Acre, Ebb, Lamont, Hamburg,
Pinetta, Eridu, Cabbage Grove, Scanlon, Lovett, Hanson, Hampton
Springs, Sirmans, Shady Grove, Goose Pasture, Iddo, Moseley Hall and
Secotan.
LAT...LON 2995 8377 3005 8417 3009 8414 3010 8408
3017 8407 3065 8366 3063 8328 3052 8324
TIME...MOT...LOC 1302Z 265DEG 26KT 3063 8350 3012 8404
25-CAMPSpecial weather statement, Jun 22, 9:17 AM EDT, 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
917 AM EDT Tue Jun 22 2021
GAZ160-161-221400-
Lanier GA-Lowndes GA-
917 AM EDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LANIER AND CENTRAL
LOWNDES COUNTIES UNTIL 1000 AM EDT...
At 917 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Valdosta to 9 miles north of Madison.
Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Lake Park, Valdosta, I-75 At Exit 16, Remerton, Dasher, Naylor,
Greenwood, Twin Lakes, Valdosta Regional Airport, I-75 At Exit 5,
Clyattville, I-75 At Exit 11 and Stockton.
LAT...LON 3086 8300 3085 8301 3085 8309 3083 8309
3083 8310 3080 8310 3079 8313 3063 8314
3063 8330 3064 8332 3064 8336 3066 8337
3068 8340 3068 8342 3091 8328 3096 8297
3087 8297
TIME...MOT...LOC 1317Z 266DEG 29KT 3087 8324 3060 8341
25-CAMPSpecial weather statement, Jun 22, 9:49 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
949 AM EDT Tue Jun 22 2021
FLZ019-028-029-128-221430-
Inland Taylor FL-Madison FL-Coastal Taylor FL-Lafayette FL-
949 AM EDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAFAYETTE...NORTHERN
TAYLOR AND SOUTHEASTERN MADISON COUNTIES UNTIL 1030 AM EDT...
At 949 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Madison to near Perry to 26
miles east of St. Marks. Movement was east at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Perry, Lee, Pinland, Moseley Hall, Chancey, Secotan, Boyd, Smith,
Hopewell, Buckville, Mayo Junction, Townsend, Lake Bird, Foley,
Perry-Foley Airport, Bucell Junction, Athena, Day, Hampton Springs
and Shady Grove.
LAT...LON 3037 8319 3035 8319 3035 8321 3031 8321
3029 8323 3026 8324 3025 8325 3023 8324
3018 8325 3017 8323 3015 8324 3010 8322
2989 8346 3007 8393 3018 8371 3042 8354
3045 8322 3042 8322 3041 8318 3039 8317
TIME...MOT...LOC 1349Z 276DEG 24KT 3036 8342 3014 8360 3003 8379
25-CAMPThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 10:31 PM EDT | Special Marine Warning | TAE | 119 min | |
| Jun 21, 11:59 PM EDT | Special Weather Statement | TAE | Walton | 61 min |
| Jun 22, 1:03 AM EDT | Special Weather Statement | TAE | Walton | 57 min |
| Jun 22, 1:49 AM EDT | Special Weather Statement | TAE | Holmes, Jackson, Walton, Washington | 86 min |
| Jun 22, 1:52 AM EDT | Special Marine Warning | TAE | 83 min | |
| Jun 22, 3:12 AM EDT | Special Weather Statement | TAE | Bay, Calhoun, Jackson, Washington | 63 min |
| Jun 22, 3:16 AM EDT | Special Marine Warning | TAE | 89 min | |
| Jun 22, 4:10 AM EDT | Special Weather Statement | TAE | Bay, Calhoun, Gadsden, Jackson, Liberty | 65 min |
| Jun 22, 4:44 AM EDT | Special Marine Warning | TAE | 91 min | |
| Jun 22, 5:16 AM EDT | Special Weather Statement | TAE | Bay, Calhoun | 44 min |
| Jun 22, 5:31 AM EDT | Special Weather Statement | TAE | Leon | 44 min |
| Jun 22, 5:47 AM EDT | Areal Flood Advisory | TAE | Bay, Calhoun, Gulf, Liberty, Washington | 118 min |
| Jun 22, 6:00 AM EDT | Special Weather Statement | TAE | Bay, Calhoun, Liberty | 45 min |
| Jun 22, 6:16 AM EDT | Special Marine Warning | TAE | 59 min | |
| Jun 22, 6:44 AM EDT | Special Weather Statement | TAE | Liberty | 61 min |
| Jun 22, 6:52 AM EDT | Special Marine Warning | TAE | 83 min | |
| Jun 22, 7:10 AM EDT | Special Marine Warning | TAE | 65 min | |
| Jun 22, 7:16 AM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty, Wakulla | 44 min |
| Jun 22, 7:44 AM EDT | Special Weather Statement | TAE | Leon | 46 min |
| Jun 22, 8:11 AM EDT | Special Marine Warning | TAE | 64 min | |
| Jun 22, 8:19 AM EDT | Special Weather Statement | TAE | Jefferson | 41 min |
| Jun 22, 9:02 AM EDT | Special Weather Statement | TAE | Madison | 43 min |
| Jun 22, 10:05 AM EDT | Areal Flood Advisory | TAE | Bay, Gulf, Liberty | 3 hr |
| Jun 22, 10:18 AM EDT | Special Marine Warning | TAE | 57 min | |
| Jun 22, 10:23 AM EDT | Special Marine Warning | TAE | 67 min | |
| Jun 22, 10:31 AM EDT | Special Weather Statement | TAE | Taylor | 44 min |
| Jun 22, 1:53 PM EDT | Special Marine Warning | TAE | 97 min | |
| Jun 22, 6:19 AM EDT | Special Weather Statement | TAE | Berrien, Brooks, Cook, Lanier, Lowndes | 56 min |
| Jun 22, 9:17 AM EDT | Special Weather Statement | TAE | Lowndes | 43 min |
| Jun 21, 8:22 PM EDT | Special Weather Statement | TAE | Coffee, Geneva | 83 min |
| Jun 21, 9:50 PM EDT | Special Weather Statement | TAE | Coffee, Dale, Geneva | 55 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.